MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504303M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); No Code Available (3191)
Date of Event 09/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed on (b)(6) 2018, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent primary breast reconstruction with a mentor tissue expander 400cc.A hole was found in the tissue expander which prevented it from expanding enough.As a result, the patient underwent unilateral removal and replacement with a similar mentor tissue expander 400cc on (b)(6) 2018; catalog # 3504303m, lot 7319924.
 
Additional Manufacturer Narrative
On october 19, 2022, mentor added health effect clinical code deformity/disfigurement as the current reporting standards requires two health effect codes, which was not required during the initial submission.On october 30, 2022, mentor completed an evaluation on an photo of the device that was provided.Upon visual evaluation of the image provided in the complaint, the tissue expander was observed to have a tear on the union between shell and patch.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key7898905
Report Number1645337-2018-05727
Device Sequence Number11189241
Product Code LCJ
UDI-Device Identifier00081317002390
UDI-Public00081317002390
Combination Product (Y/N)N
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2020
Device Model Number3504303M
Device Catalogue Number3504303M
Device Lot Number7359417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown